MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER

COOK INC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: hvc inventory control lead.Report source - other: medwatch: (b)(4).Pma/510(k) #: k171853.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the damage was observed on the proximal and distal portions of a liver access and biopsy set catheter.The catheter was removed from the patient without incident or harm.Upon removal, the catheter was noted to be frayed and the luer lock portion at the top had fallen off.The complaint device was returned to the manufacturer on 11aug2021.A visual inspection confirmed that the 5fr straight black catheter had a damaged/bunched tip and the hub of the device was separated.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) hospital (united states) informed cook on 20jul2021 of an incident involving a labs-100-j-01 (liver access and biopsy set) from lot 13589436.It was reported that the top of the catheter broke, with the distal portion also damaged.There were no adverse effects to the patient that were reported due to this occurrence.Reviews of documentation including the complaint history, device history record, quality control, and the instructions for use (ifu), as well as interviews with personnel and a visual inspection of the returned device, were conducted during the investigation.One used device was received; the flare came out of the 5fr hub on the black tubing.Bunching of the black material was noted at approximately 6.7 from the distal tip and was approximately 4mm in length.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (1358943 ) revealed no non-conformances.A review of the related subassembly lots ic13417823 and ic13498993 revealed possible related nonconformances; however, all product was checked 100% and all nonconforming products were scrapped.There are no additional complaints on lot 13589436.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The current instructions for use [t_labs2_rev1] state the following: "warnings extreme care must be exercised during manipulation and withdrawal of catheter to prevent pulling catheter apart.How supplied upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12346027
Report Number1820334-2021-02026
Device Sequence Number19688254
Product Code DYB
UDI-Device Identifier00827002574854
UDI-Public(01)00827002574854(17)240112(10)13589436
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2024
Device Model NumberN/A
Device Catalogue NumberLABS-100-J-01
Device Lot Number13589436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale